Health

These Common Medications Could Have Terrifying Side Effects

Ciprofloxacin Can Cause You to Tear A Tendon This side effect does not sound pleasant in the least, and you will understand that, too. Because you… Trista - October 31, 2022
WebMD

Ciprofloxacin Can Cause You to Tear A Tendon

This side effect does not sound pleasant in the least, and you will understand that, too. Because you wouldn’t expect tearing a tendon when taking a medication to treat an infection in the lungs, urinary tract, etc., but that’s what can happen if you’re taking Ciprofloxacin or Cipro. Taking this medication could cause you to rupture your Achilles tendon, and the FDA is well aware of it, writing it down in their warning when taking this medication description. This is apparently known to happen for the class of antibiotics called fluoroquinolones. According to the FDA, swelling, pain, and tears of tendons in the shoulder, heel, and hand are more likely to happen when taking these types of drugs. Levofloxacin, or Levaquin, is another common antibiotic with this strange side effect.

WebMD

Female Oral Contraceptives Can Cause Blood Clots

Blood clots form in the body in response to injury. Some prescription medications, though, have been associated with the formation of blood clots. Female oral contraceptives and hormone therapy drugs all carry the increased risk of blood clots forming, and sometimes you aren’t even aware it’s happening until it’s too late. So, pay attention to your body if you take birth control pills or other hormonal supplements. Why? Because if you leave blood clots untreated, they can break away from their original place and travel to other parts of the body. Blood clots can easily become life-threatening. All testosterone supplements share the same risk for blood clots as well. 

Advertisement